MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 3-0 S/A MH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 27IN 3-0 S/A MH; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J322H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.It was reported that "during the months of (b)(6) and (b)(6) 2021 there were several incidents associated with the violet prolene 0 and vicryl 3-0 sutures, with reports from different physicians indicating that the needle is loosening from the thread (pull off).For the prolene 0 suture, about 10 surgical procedures were reported and for the violet 3-0 vicryl suture, about 5 procedures, the exact number is unknown.".The following files were created to capture ten affected surgical procedures involving prolene 0 sutures and five procedures involving vicryl 3-0: event 1 of 10 prolene - (b)(4).Event 2 of 10 prolene - (b)(4).Event 3 of 10 prolene - (b)(4).Event 4 of 10 prolene - (b)(4).Event 5 of 10 prolene - (b)(4).Event 6 of 10 prolene - (b)(4).Event 7 of 10 prolene - (b)(4).Event 8 of 10 prolene - (b)(4).Event 9 of 10 prolene - (b)(4).Event 10 of 10 prolene - (b)(4).Event 1 of 5 vicryl - (b)(4).Event 2 of 5 vicryl - (b)(4).Event 3 of 5 vicryl - (b)(4).Event 4 of 5 vicryl - (b)(4).Event 5 of 5 vicryl - (b)(4).For each of the fifteen procedures, please provide the following information: event date.Procedure date.Procedure name.Quantity of product involved.Event description stating when each involved device had a pull off in the procedure.It was mentioned that "the doctors only had difficulties to find the needle, but in the end it was possible to remove it." how was the needle retrieved from the patient? any adverse patient consequences and how were they managed? a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2021 and suture was used.During the procedure, the needle got detached from the suture.There were no patient consequences reported.Additional information was requested.

Brand Name
VCL CT BRD VIO 27IN 3-0 S/A MH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC. BRAZIL
rodovia presidente dutra
km 154
sao paolo
BR  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12816892
Report Number2210968-2021-11461
Device Sequence Number20211736
Product Code GAM
UDI-Device Identifier10705031038783
UDI-Public10705031038783
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberJ322H
Device Catalogue NumberJ322H
Device Lot NumberAN6884
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2021
Initial Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown